To the Editor.—The conclusion by Dr Hylek et al1 regarding acetaminophen's impact on INR values does not appear adequately supported by the results of the study. It appears more likely that other risk factors played the significant role in INR elevations. As the researchers mentioned, a greater percentage of case patients than control patients took new potentiating agents. However, the agents in the case group represented more significant interactions than those in the control group. For example, trimethoprim-sulfamethoxazole, metronidazole, and amiodarone are all inhibitors of the cytochrome P-450 isoenzyme responsible for metabolizing S-warfarin, the more potent anticoagulant isomer.2 Nine patients in the case group compared with only 1 patient in the control group took one of these medications. In addition, a greater percentage of case patients than control patients had predisposing variables likely to result in an increased INR. The study results show that these factors, including diarrhea, fever, advanced malignancy, hospital discharge within 7 days, and warfarin doses exceeding prescribed amounts, are all statistically significant. The authors apparently underestimated these well-documented factors as causes of excessive anticoagulation.